Article Text

PDF

Early reactivation of ischaemia after abrupt discontinuation of heparin in acute myocardial infarction.
  1. G. Di Tano,
  2. A. Mazzù
  1. Divisione di Cardiologia, Ospedale Piemonte-USL 42, Messina, Italy.

    Abstract

    Intravenous heparin after thrombolytic therapy for acute myocardial infarction is an effective, widely used treatment. Six cases of acute myocardial infarction are reported with early disease reactivation following the abrupt discontinuation of heparin infusion three days after alteplase thrombolysis and concomitant aspirin therapy. Immediate reinfusion of heparin resulted in regression of symptomatic ischaemia in all six patients. The activated partial thromboplastin time values, determined four hours before the discontinuation of heparin therapy, were within the therapeutic range in five of the six patients, and no difference was found in the values obtained one hour after the reinfusion of heparin (P = 0.065).

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.